Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 156, NWS Lincoln, IL

May 24, 2006Marshall County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 3:59 PM CDT for Marshall County, Woodford County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2006, 3:59 PM CDT (20:59 UTC)
Expired
May 24, 2006, 4:45 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Marshall County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 85 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 59 minutes earlier.

Area forecast discussion, May 24, 3:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED MAY 24 2006

.DISCUSSION...
MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO
FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT.
THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD.

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN
SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE
ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN
OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD
CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING
DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO
IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE
CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS
CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW
COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE
LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN
THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING
THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A
ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING
TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER
SOUTHERN MO.

AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE
DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO
SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE
OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL
ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO
FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL
TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY
EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED MAY 24 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1107 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM
MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE
THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY
RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS.
AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND
INTO THIS EVENING WEST OF INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT
AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF
THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT.

HJS

In the hours before

Local storm report, May 24, 3:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
311 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     6 SE LEWISTOWN          40.34N 90.07W
05/24/2006                   FULTON             IL   LAW ENFORCEMENT

            SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
            OF LEWISTOWN

&&

KELLY
Local storm report, May 24, 3:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
318 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             LEWISTOWN               40.40N 90.16W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            REPORT FROM FULTON COUNTY EMERGENCY MANAGER

0314 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.75 INCH       FULTON             IL   TRAINED SPOTTER

            REPORT FROM TRAINED SPOTTER

0317 PM     HAIL             ST. DAVID               40.49N 90.05W
05/24/2006  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            QUARTER SIZED HAIL IN ST DAVID

&&

KELLY
Local storm report, May 24, 3:22 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             1 W ST. DAVID           40.49N 90.07W
05/24/2006  E3.00 INCH       FULTON             IL   EMERGENCY MNGR

            2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES

&&

KELLY
Local storm report, May 24, 3:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     CANTON                  40.56N 90.04W
05/24/2006                   FULTON             IL   EMERGENCY MNGR

            LIMBS AND POWERLINES DOWN ON IL ROUTE 9

0330 PM     TSTM WND DMG     3 E PLEASANT PLAINS     39.87N 89.86W
05/24/2006                   SANGAMON           IL   EMERGENCY MNGR

            POWERLINES DOWN ALONG ROUTE 125 3 MILES EAST OF PLEASANT
            PLAINS

0330 PM     TSTM WND DMG     HANNA CITY              40.69N 89.79W
05/24/2006                   PEORIA             IL   PUBLIC

            LARGE TREE LIMBS DOWN...PUBLIC REPORT VIA SHERIFF

0334 PM     HAIL             2 W TRIVOLI             40.69N 89.92W
05/24/2006  E1.00 INCH       PEORIA             IL   EMERGENCY MNGR

            HAIL AT THE CORNER OF STONE SCHOOL ROAD AND IL ROUTE 116

&&

KELLY
Local storm report, May 24, 3:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     TREMONT                 40.53N 89.49W
05/24/2006  M65.00 MPH       TAZEWELL           IL   EMERGENCY MNGR

            MEASURED AT EOC

0342 PM     TSTM WND GST     1 S MACKINAW            40.52N 89.36W
05/24/2006  E60.00 MPH       TAZEWELL           IL   TRAINED SPOTTER

            FROM SIGNIFICANT WEATHGER OBSERVER NETWORK

0343 PM     TSTM WND GST     2 E HOPEDALE            40.42N 89.38W
05/24/2006  M70.00 MPH       TAZEWELL           IL   EMERGENCY MNGR

            AT IL ROUTE 122 AND BEEMACK ROAD

0344 PM     TSTM WND GST     MACKINAW                40.53N 89.36W
05/24/2006  M60.00 MPH       TAZEWELL           IL   LAW ENFORCEMENT

            MEASURED BY MACKINAW PD

&&

KELLY
Local storm report, May 24, 3:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     3 N EUREKA              40.76N 89.28W
05/24/2006  M76 MPH          WOODFORD           IL   EMERGENCY MNGR

            50 MPH SUSTAINED...DUST AND DEBRIS IN THE AIR

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 2:44 PM CDTSevere Thunderstorm WarningILXFulton46 min
May 24, 2:59 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon46 min
May 24, 3:23 PM CDTSevere Thunderstorm WarningILXTazewell50 min
May 24, 3:26 PM CDTSevere Thunderstorm WarningILXPeoria49 min
May 24, 3:33 PM CDTSevere Thunderstorm WarningILXFulton, Mason34 min
May 24, 3:47 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford43 min
May 24, 3:55 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon50 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningILXMacon, Shelby63 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningILXChristian33 min
May 24, 4:49 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt56 min
May 24, 4:53 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean32 min
May 24, 4:59 PM CDTSevere Thunderstorm WarningILXShelby31 min
May 24, 5:06 PM CDTSevere Thunderstorm WarningILXChampaign54 min
May 24, 5:09 PM CDTSevere Thunderstorm WarningILXColes, Douglas66 min
May 24, 5:13 PM CDTTornado WarningILXMoultrie, Shelby32 min
May 24, 5:24 PM CDTTornado WarningILXColes, Douglas36 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningILXCumberland59 min
May 24, 5:34 PM CDTSevere Thunderstorm WarningILXChampaign36 min
May 24, 5:35 PM CDTSevere Thunderstorm WarningILXVermilion55 min
May 24, 5:49 PM CDTTornado WarningILXClark, Edgar41 min
May 24, 5:57 PM CDTTornado WarningILXColes, Douglas18 min
May 24, 5:59 PM CDTSevere Thunderstorm WarningILXEffingham46 min
May 24, 6:30 PM CDTSevere Thunderstorm WarningILXClark30 min
May 24, 6:33 PM CDTSevere Thunderstorm WarningILXJasper42 min
May 24, 6:39 PM CDTSevere Thunderstorm WarningILXClay, Richland66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.